Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 263, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 31, 2000, 9:46 PM CDT for Franklin County, Moore County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2000, 9:46 PM CDT (02:46 UTC)
- Expired
- Jul 31, 2000, 10:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Franklin County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 35 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2168 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 010247 SVRBNA TNC051-127-010315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 946 PM CDT MON JUL 31 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN FRANKLIN COUNTY IN TENNESSEE SOUTHEASTERN MOORE COUNTY IN TENNESSEE * UNTIL 1015 PM CDT * AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF ESTILL SPRINGS...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ESTILL SPRINGS AT 1000 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ JLM A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT TUESDAY MORNING FOR TENNESSEE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 9:00 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 31, 9:00 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 900 PM CDT MON JUL 31 2000 SCATTERED SHOWERS AND THUNDERSTORMS WERE CONTINUING ALTHOUGH THE INTENSITY HAS BEEN SLOWLY DECREASING THIS EVENING. SURFACE CONVERGENCE ZONE BETWEEN WEST AND MIDDLE TENNESSEE WAS WEAKENING. EVENING UPPER AIR SHOWED HIGH RELATIVE HUMIDITY VALUES THROUGH 600MB PRECIPITABLE WATER WAS 1.79 INCHES. A FEW SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT SOME WITH HEAVY DOWNPOURS. AREAS OF FOG WILL BE POSSIBLE AS WELL. A ZONE UPDATE WILL BE ISSUED LATER THIS EVENING TO REMOVE EVENING WORDING AND KEEP SMALL POPS IN ALL AREAS. NO MAJOR CHANGES ARE EXPECTED. .BNA...NONE. HMP/SHx
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:25 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 35 min |
| Jul 31, 7:37 PM CDT | Flash Flood Warning | OHX | Lawrence | 3 hr |
| Aug 1, 1:21 PM CDT | Flash Flood Warning | OHX | Montgomery | 3 hr |
| Aug 1, 2:51 PM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Aug 1, 3:06 PM CDT | Flash Flood Warning | OHX | White | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.